Alert archive / Maine / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Gray, ME

January 2, 201411 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this wind chill advisory at Jan 2, 2014, 3:24 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Jan 2, 2014, 4:00 AM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 3:24 AM EST (08:24 UTC)
In effect from
Jan 2, 2014, 4:00 AM EST
Expired
Jan 3, 2014, 2:31 PM EST
In force
35 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
116 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 10:10 PM EST, 5 hours 14 minutes earlier.

Area forecast discussion, Jan 1, 10:10 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1010 PM EST WED JAN 1 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH TONIGHT. LOW
PRESSURE WILL PASS OUT TO SEA WELL SOUTH OF NEW ENGLAND ON
THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST AND CREST
OVER THE REGION FRIDAY NIGHT. HIGH PRESSURE WILL SHIFT OFFSHORE ON
SATURDAY. LOW PRESSURE WILL TRACK NORTHEAST ON SUNDAY AND SUNDAY
NIGHT...REACHING EASTERN MAINE BY MONDAY MORNING. LOW PRESSURE
WILL CONTINUE NORTHEAST INTO THE MARITIMES ON MONDAY. AN ARCTIC
FRONT WILL APPROACH FROM THE NORTHWEST MONDAY NIGHT AND WILL DROP
SOUTH THROUGH THE REGION ON TUESDAY. HIGH PRESSURE TO BUILD
OVERHEAD ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...

1010 PM...MINOR ESTF UPDATE TO ADJUST 1ST PERIOD GRIDS TO REFLECT
THE 03Z MESONET AND TRENDS.

PREV DISC...
600 PM...MINOR ESTF UPDATE MAINLY TO ADJUST 1ST PERIOD GRIDS TO
REFLECT CURRENT MESONET.

PREV DISC...
THE CALM BEFORE THE STORM WILL BE THE NEXT 12 HOURS OR SO...BEFORE
CONDITIONS START GOING DOWNHILL.

STRONG HIGH PRES IN PLACE TO THE N TONIGHT WILL YIELD FAVORABLE
CONDITIONS FOR WIND TO GO CALM AND TEMPS TO PLUMMET ACROSS THE NRN
HALF OF THE CWFA. WAA ALOFT WILL BRING HIGH CLOUDS...GRADUALLY
LOWERING...ACROSS THE SRN HALF. TO THE N EXPECT LOW TEMPS WELL
BELOW ZERO...AS COLD AS 20 TO 25 BELOW. SRN HALF WILL STILL BE
BELOW NORMAL...BUT SINGLE DIGITS AND TEENS. WITH WINDS BECOMING
LIGHT AND VARIABLE SEE NO REASON TO COMPLICATE ALREADY MUDDY
HEADLINE WATERS WITH ANOTHER WIND CHILL ADVISORY.

AFTER MIDNIGHT MODEL GUIDANCE IS FORECASTING WAA ALOFT TO BEGIN
SHARPENING MID LVL FRONT ACROSS THE NORTHEAST. THIS FRONTOGENESIS
WILL PRODUCE A LIGHT SNFL...THAT WILL GRADUALLY DRIFT NWD THRU THE
MORNING. DEEP DENDRITIC GROWTH ZONE WILL SUPPORT VERY HIGH LIQUID
TO SN RATIOS...SO DESPITE LOW QPF 1 TO 3 INCHES OF SNFL IS
POSSIBLE FOR SRN NH BY MORNING.

&&

.SHORT TERM /7 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
MODEL ARE ACTUALLY IN GOOD AGREEMENT THAT FRONTOGENETICAL FORCING
ACROSS THE SRN CWFA WILL REMAIN RELATIVELY STABLE FOR THE FIRST
PART OF THE DAY. THOSE MID LVL TEMPS WARM SOME...THEY REMAIN AOB
-8 C FOR THE MAJORITY OF THE AREA. THIS WILL CONTINUE A DEEP SNOW
GROWTH ZONE...AND HIGH RATIO SNFL GOING THRU THE DAY. STRONG
ISENTROPIC LIFT WILL GRADUALLY SPREAD SNFL NWD THRU THE AREA OVER
THE COURSE OF THE DAY. EVENTUALLY CYCLOGENESIS BEGINS IN THE MID
ATLANTIC IN RESPONSE TO SHARP S/WV TROF DIVING THRU THE GREAT
LAKES. AS SFC LOW PRES STRENGTHENS S OF NEW
ENGLAND...FRONTOGENESIS BECOMES A LITTLE MORE DISORGANIZED ACROSS
THE AREA. HOWEVER...THIS WON/T BE BEFORE SEVERAL INCHES OF ACCUM.
ADDITIONALLY NE FLOW OF VERY COLD AIR OVER THE RELATIVELY WARM
WATERS WILL SUPPORT OCEAN EFFECT SNFL. BUFKIT SOUNDINGS FOR KPSM
INDICATE OCEAN INDUCED CAPE ON THE ORDER OF 200 TO 300 J/KG. THIS
PUTS ROCKINGHAM COUNTY IN THE CROSS HAIRS FOR ENHANCED QPF...AND
THUS SNFL...AMOUNTS. HIGHEST SNFL TOTALS WILL BE ACROSS SRN NH AND
UP ALONG THE ME COAST. EXPECT THAT HIGHEST TOTALS WILL COME FROM
ROCKINGHAM DUE TO THE AFOREMENTIONED OCEAN EFFECT. AS LOW PRES
BECOMES THE DOMINANT FORCING...SNFL WILL SPREAD TO THE NW OF THE
SFC CIRCULATION. THIS SN WILL CONTINUE INTO FRI MORNING BEFORE IT
PULLS AWAY TO THE NE.

ECMWF AND NAM ARE IN GOOD AGREEMENT ON QPF NUMBERS...WITH GFS
RUNNING ON THE HIGHER SIDE OF GUIDANCE. AN NERFC BLEND WITH LATEST
ECMWF NUDGED QPF UP SLIGHTLY FROM PREVIOUS SHIFT. 0.50 INCH LINE
RUNS FROM ROUGHLY KLEB...THRU KGYX...AND NEWD TO KRKD. 0.75 INCHES
JUST BRUSHES COASTAL ROCKINGHAM. WITH EXCELLENT SNOW GROWTH
EXPECTED...USED AN AVERAGE BETWEEN 15 AND 20 TO 1 TO PRODUCE SNFL.
GENERALLY 10 TO 12 INCHES EXPECTED ACROSS SRN NH AND COASTAL ME.
TOTALS MAY APPROACH 14 INCHES FOR COASTAL NH...WHERE OCEAN EFFECT
WILL MAKE IT INLAND FOR A TIME. TOTALS DROP AS YOU HEAD NWD...BUT
HIGH RATIOS WILL KEEP GRADIENT FROM BEING TOO SHARP. EVENTUALLY
TOTALS TAPER TO 1 TO 2 INCHES ACROSS THE CANADIAN BORDER.

SOME OF THE COLDEST AIR IN THE LAST SEVERAL YEARS WILL ARRIVE FOR
FRI. TEMPS WILL STRUGGLE TO THE SINGLE DIGITS BOTH THU AND
FRI...FALLING BELOW ZERO THU NIGHT FOR THE MAJORITY OF THE AREA.
AS WINDS INCREASE AROUND SFC LOW PRES...WIND CHILLS WILL FALL TO
DANGEROUS LEVELS ACROSS MUCH OF INTERIOR ME. HAVE PUT UP A WIND
CHILL WATCH...AS APPARENT TEMPS LOOK TO FALL TO NEAR 35 BELOW FOR
A TIME. MUCH OF THE REST OF THE AREA WILL STILL SEE BITTERLY COLD
WIND CHILLS IN THE 15 TO 25 BELOW RANGE...AND MAY NEED FURTHER
HEADLINES ON SUBSEQUENT SHIFTS.

FINALLY THE ECMWF AND GFS BOTH DEVELOP STRONG ELY FLOW IN THE LOW
TO MID LVLS. THE LOWER LVLS WILL BE FAIRLY WELL MIXED...AND THIS
WILL ALLOW WINDS TO REACH THE SFC RATHER EASILY. BUFKIT SOUNDINGS
FOR THE COAST INDICATE A PERIOD OF 35 MPH OR GREATER GUSTS LATE
THU INTO FRI. THIS WOULD BRING A ROUND OF NEAR BLIZZARD
CONDITIONS...AND SIGNIFICANT BLOWING AND DRIFTING GIVEN THE VERY
COLD AIR MASS IN PLACE. NAM...WHICH TYPICALLY PERFORMS WELL IN NE
FLOW FOR THE COAST STRUGGLES TO MAINTAIN WIND GUSTS NEAR BLIZZARD
CRITERIA. SO FOR NOW WILL MENTION IN THE HWO AND WINTER STORM
WARNINGS THAT CONDITIONS ARE POSSIBLE...WITH LATER SHIFTS TO
MONITOR TRENDS IN GUIDANCE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SNOW WINDS DOWN FRIDAY MORNING...FOLLOWED BY SCATTERED SNOW
SHOWERS IN THE AFTERNOON. THE SNOW MAY BRIEFLY BE HEAVY FRIDAY
MORNING AS AN INVERTED TROUGH MAY FOCUS BANDED PRECIPITATION IN
THE REGION.

THERE WILL BE EXTREME COLD BY FRIDAY NIGHT WITH ARCTIC AIR OVER
THE REGION...FRESH SNOW AND HIGH PRESSURE OVERHEAD. LOOKING FOR AS
COLD AS 30 BELOW ZERO IN THE MOUNTAINS...WHICH IS THE COLDEST SINCE
2011.

THERE IS A LARGE MODEL DISCREPANCY BETWEEN THE MODELS ON SUNDAY
NIGHT INTO MONDAY. FOR NOW...WILL PLAY A COLDER SOLUTION WITH OUR
ARCTIC TEMPERATURES AND FRESH SNOW PACK IN PLACE...MOSTLY ALONG THE
LINES OF THE GFS. EURO APPEARS TO BE OVERLY FORECASTING A WESTERN
TRACK FOR THIS SYSTEM OVER THE GREAT LAKES.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
SHORT TERM...VFR CONDITIONS WILL DETERIORATE TONIGHT...AS LOW PRES
GRADUALLY BUILDS IN STRENGTH TO THE S. A BAND OF SNFL WITH IFR OR
LOWER CONDITIONS IS POSSIBLE TONIGHT ALONG AND S OF A KLEB TO KPWM
LINE. EVENTUALLY IFR OR LOWER CONDITIONS WILL OVERSPREAD THE
ENTIRE AREA...WITH THE LONE EXCEPTION POSSIBLY BEING KHIE WHERE
MVFR MAY LINGER FOR A TIME. WINDS WILL ALSO BECOME GUSTY LATE THU
INTO FRI ALONG THE COAST...WITH NE GUSTS OF 30 KTS AT TIMES.

LONG TERM...LIFR AND IFR CONDITIONS FRIDAY MORNING WILL GRADUALLY
IMPROVE DURING THE DAY TO VFR BY MID AFTERNOON. CIGS/VSBYS
LOWERING ONCE AGAIN SUNDAY NIGHT INTO MONDAY AS LOW PRESSURE MOVES
UP THE COAST.

&&

.MARINE...
SHORT TERM...STRONG GALES ARE LIKELY BEGINNING THU EVENING. HAVE
DROPPED THE SCA AND UPGRADED GALE WATCH TO A WARNING. VERY COLD
TEMPS WILL ALSO MAKE CONDITIONS FAVORABLE FOR FREEZING SPRAY. HAVE
GONE WITH A FREEZING SPRAY ADVISORY...BUT SPRAY MAY BECOME HEAVY
AT TIMES LATE THU INTO FRI.

LONG TERM...GALES WILL CONTINUE INTO FRIDAY...BEFORE CONDITIONS
BEGIN TO IMPROVE. COULD HAVE GALE FORCE WINDS ON THE BACKSIDE OF
DEPARTING LOW PRESSURE SUNDAY NIGHT INTO MONDAY.

&&

.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL TIDES WILL COMBINE WITH LOW PRESSURE
PASSING SOUTH OF THE REGION TO PRODUCE SPLASH-OVER AND COASTAL
FLOODING NEAR THE TIMES OF HIGH TIDE. AT THIS TIME...IT APPEARS
THE LATE MORNING TIDE ON THURSDAY WILL BE AS WINDS AND SEAS ARE
JUST BEGINNING TO DEVELOP. MINOR COASTAL FLOODING IS A POSSIBILITY
IN PORTLAND...BIDDEFORD AND HAMPTON. THE TIMING OF THE INCREASED
WIND FIELD AND BUILDING WAVES WILL BE CRITICAL FOR THIS TIDE.
THEREFORE...WE ARE NOT ENTIRELY SURE IF IT WILL BE A LOWER END
ADVISORY...OR LOWER/MODERATE FLOODING WHICH WILL REQUIRE A
WARNING.

BY THURSDAY NIGHT...THE ASTRONOMICAL HIGH TIDE WILL NOT BE AS
HIGH...HOWEVER SEAS AND STORM SURGE WILL BE FULLY DEVELOPED
LEADING TO SIGNIFICANT SPLASH-OVER. THIS MAY CAUSE PONDING OF
WATER LANDWARD OF DUNES REVETMENTS...CAUSING FLOODING ALONG THE
MOST VULNERABLE SEASIDE STREETS IN YORK AND ROCKINGHAM COUNTIES.

BY FRIDAY...NEARSHORE WAVES WILL STILL BE IN THE 12 FOOT
RANGE...LEADING TO ADDITIONAL SPLASH-OVER AND COASTAL FLOODING.
NOT ENTIRELY SURE IF THE COASTAL FLOODING WILL BE MINOR OR
MODERATE AS WINDS WILL SHIFT TO THE NNW JUST PRIOR TO HIGH TIDE.
IN-HOUSE COASTAL FLOOD/SPLASH-OVER MATRICES CONTINUE TO SHOW A
BORDERLINE MINOR VERSUS MODERATE CASE ON OUR HANDS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR MEZ012-019-020.
     WINTER WEATHER ADVISORY FROM 7 AM THURSDAY TO 10 AM EST FRIDAY
     FOR MEZ013-014-021-022.
     WIND CHILL WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR MEZ007>009-012>014-020>022.
     WINTER STORM WARNING FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR MEZ018-023-024.
     WINTER STORM WARNING FROM 7 AM THURSDAY TO 10 AM EST FRIDAY
     FOR MEZ025>028.
     COASTAL FLOOD WATCH FROM 9 AM EST THURSDAY THROUGH FRIDAY
     AFTERNOON FOR MEZ023-024.
NH...WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR NHZ002>006.
     WIND CHILL WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR NHZ001.
     WINTER STORM WARNING FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR NHZ007>010-013-014.
     COASTAL FLOOD WATCH FROM 9 AM EST THURSDAY THROUGH FRIDAY
     AFTERNOON FOR NHZ014.
MARINE...FREEZING SPRAY ADVISORY FROM 1 PM THURSDAY TO 7 PM EST FRIDAY
     FOR ANZ150>154.
     GALE WARNING FROM 1 PM THURSDAY TO 7 PM EST FRIDAY FOR
     ANZ150>154.

&&

ES
Hazardous weather outlook, Jan 1, 2:54 PM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
254 PM EST WED JAN 1 2014

MEZ025>028-022000-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
254 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 7 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THIS STORM SYSTEM SPREADING SNOW ACROSS THE AREA WILL ALSO
INCREASE WINDS LATE THURSDAY INTO FRIDAY. FOR A TIME ON THE
COAST IT WILL APPROACH BLIZZARD CONDITIONS...WITH GUSTY
WINDS...SHARPLY REDUCED VISIBILITIES...AND BITTER COLD.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ013-022000-
INTERIOR ROCKINGHAM-
254 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THIS STORM SYSTEM SPREADING SNOW ACROSS THE AREA WILL ALSO
INCREASE WINDS LATE THURSDAY INTO FRIDAY. FOR A TIME ON THE
COAST IT WILL APPROACH BLIZZARD CONDITIONS...WITH GUSTY
WINDS...SHARPLY REDUCED VISIBILITIES...AND BITTER COLD.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023-024-NHZ014-022000-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
254 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WATCH.

THIS STORM SYSTEM SPREADING SNOW ACROSS THE AREA WILL ALSO
INCREASE WINDS LATE THURSDAY INTO FRIDAY. FOR A TIME ON THE
COAST IT WILL APPROACH BLIZZARD CONDITIONS...WITH GUSTY
WINDS...SHARPLY REDUCED VISIBILITIES...AND BITTER COLD.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ019-NHZ002>006-022000-
INTERIOR CUMBERLAND-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-
254 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018-NHZ007>010-022000-
INTERIOR YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
254 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ013-014-021-022-022000-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
254 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 10 AM EST
FRIDAY...
...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WATCH.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012-020-022000-
SOUTHERN OXFORD-ANDROSCOGGIN-
254 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...
...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WATCH.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-022000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
254 PM EST WED JAN 1 2014

...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

A LIGHT SNOW BEGINNING THURSDAY AND LASTING INTO FRIDAY MAY AMOUNT
TO 1 TO 3 INCHES FOR THE NORTH COUNTRY.

ARCTIC AIR WILL CONTINUE ACROSS THE AREA INTO THIS WEEKEND...WITH
THE COLDEST AIR YET TO ARRIVE FRIDAY INTO SATURDAY. MANY LOCATIONS
WILL SEE WELL BELOW NORMAL TEMPERATURES. THIS PROLONGED COLD MAY
LEAD TO FROZEN WATER PIPES...INCLUDING FIRE SPRINKLER
SYSTEMS...AND POTENTIAL PROPERTY DAMAGE. THIS MAY BE ESPECIALLY
TRUE IN BUILDINGS WHERE THE HEAT HAS BEEN TURNED DOWN TO CONSERVE
ENERGY DURING THIS HOLIDAY PERIOD.

IN ADDITION...PLEASE BE WARY OF PORTABLE HEATING DEVICES. THESE
CAN OVERHEAT IF NOT USED PROPERLY...INCREASING THE RISK OF FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-022000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
254 PM EST WED JAN 1 2014

...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 7 PM EST FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:24 AM ESTWind Chill WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more31 hr
Jan 2, 3:36 AM ESTCoastal Flood AdvisoryGYXCumberland, York10 hr
Jan 2, 1:40 PM ESTCoastal Flood WarningGYXCumberland, York25 hr
Jan 2, 1:40 PM ESTCoastal Flood AdvisoryGYXCumberland, York12 hr
Jan 2, 1:40 PM ESTCoastal Flood AdvisoryGYXKnox, Lincoln, Sagadahoc, Waldo25 hr
Jan 2, 3:44 PM ESTBlizzard WarningGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York12 hr

Nearby

Wind Chill Advisories in Maine, 2014Wind Chill Advisories in New Hampshire, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.